Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 73, NWS Amarillo, TX

June 19, 2020Hutchinson County, Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2020, 12:41 AM CDT for Hutchinson County, Moore County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2020, 12:41 AM CDT (05:41 UTC)
Expired
Jun 19, 2020, 1:45 AM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hutchinson County, TX, Moore County, TX

The radar

The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2466 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:29 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 19, 12:29 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1229 AM CDT Fri Jun 19 2020

.AVIATION...
06Z TAF Cycle

VFR conditions are expected at the Amarillo TAF site through 06Z
Saturday. East to southeast winds 5 to 15 knots at the Amarillo
TAF site through 06Z Saturday.

VFR conditions at the Guymon and Dalhart TAF sites except for MVFR
conditions between 12Z and 18Z Friday at the Dalhart TAF site and
then in and near showers and thunderstorms at both the Dalhart and
Guymon TAF sites between 00Z and 06Z Saturday. North and northeast
to east winds 5 to 15 knots through 06Z Saturday except for winds
of 10 to 20 knots with some occasional gusts near 25 knots between
06Z and 12Z Friday at both the TAF sites. Winds will become
erratic and strong in and near any thunderstorms.

Schneider

&&

.PREV DISCUSSION... /Issued 636 PM CDT Thu Jun 18 2020/

AVIATION...

For the 00z TAFs:

Somewhat difficult forecast with the front draped across the
Panhandles, so wind speeds could vary with the need for amendments
if the front stalls/moves differently. That said, feel the trend
in this TAF cycle is good. Thunderstorm chances have decreased for
today/tonight, and confidence was high enough not to include a
mention at the start of the cycle, but chances return later in the
cycle tomorrow along the stalled boundary; where that ends up is
still in question. MVFR clouds may develop tomorrow with increased
low level moisture (dewpoints in the 50s/60s) and easterly
upslope flow through the early morning hours.

Guerrero

PREV DISCUSSION... /Issued 406 PM CDT Thu Jun 18 2020/

DISCUSSION...
As of this writing, a surface cold front was draped across the
forecast area in a southwest to northeast fashion this afternoon
roughly along the highway 60 corridor. For tonight, based on
satellite and radar trends, have slowed down the timing of pops
and leaned closer to CONSHORT values for the first few hours of
the forecast period, then gradually stepped them up later this
evening and tonight due to close proximity of the frontal boundary
plus an approaching minor upper level shortwave trof. If any
storms form, a few may become strong to severe through mid
evening, with damaging winds the primary hazard. In addition, the
strongest, slow moving storms may be capable of producing locally
heavy rainfall, which could lead to flooding or flash flooding.

On Friday and Friday night, the cold front will likely hang
around the area, or possibly push even further south. Another
minor upper level shortwave trof is progged to traverse the region
later Friday into Friday evening, setting the stage for the
development of showers and tstms across at least parts of the
area. Max temperatures Friday will be strongly dependent on cloud
cover and frontal boundary location, with bust potential possible
should the cooler METMOS and MAVMOS values verify. Severe
potential is also dependent on extent of cloud cover and location
of the frontal boundary.

Lingering showers and some thunderstorms expected Saturday into
Saturday evening. Slight chc to low end chc values look plausible.
A brief period of dry weather is then slated for late Saturday
night through Monday afternoon. Northwest flow aloft is then
expected across the OK and TX Panhandles during early to middle
part of next week, which is typically favorable for bringing
showers and storms into the area from sern CO and ern NM, mainly
during the late afternoon and nighttime hours. Mainly slgt chc
pops from Monday night through Thursday offered by the NBM seem
plausible given the progged pattern.

02

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/36
Hazardous weather outlook, Jun 18, 3:43 PM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
343 PM CDT Thu Jun 18 2020

OKZ001>003-TXZ001>020-317-191100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
343 PM CDT Thu Jun 18 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Thunderstorms are possible through tonight across the Oklahoma and
Texas Panhandles. If storms form, a few will have the potential
to become strong to severe through mid evening, with damaging
winds the primary hazard. In addition, locally heavy rainfall may
accompany the strongest, slow moving storms, which could result
in flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across at least parts of the Oklahoma
and Texas Panhandles Friday through Saturday evening, and then
again Monday night through Wednesday. Some storms will have the
potential to become strong to severe, with damaging winds and large
hail the primary hazards. In addition, locally heavy rainfall may
accompany the strongest, slow moving storms, which could result
in flooding or flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

02

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:52 AM CDTSpecial Weather StatementAMAOchiltree68 min
Jun 19, 12:56 AM CDTSpecial Weather StatementAMARoberts64 min
Jun 19, 1:26 AM CDTSevere Thunderstorm WarningAMAHutchinson, Moore64 min
Jun 19, 1:38 AM CDTSpecial Weather StatementAMAOchiltree37 min
Jun 19, 1:52 AM CDTSevere Thunderstorm WarningAMAOchiltree68 min
Jun 19, 2:27 AM CDTSevere Thunderstorm WarningAMAHutchinson42 min
Jun 19, 3:03 AM CDTSpecial Weather StatementAMAOchiltree57 min
Jun 19, 3:04 AM CDTSpecial Weather StatementAMALipscomb56 min
Jun 19, 3:11 AM CDTSpecial Weather StatementAMAOchiltree64 min
Jun 19, 4:37 AM CDTSpecial Weather StatementAMALipscomb23 min
Jun 19, 5:03 AM CDTSpecial Weather StatementAMALipscomb27 min
Jun 19, 3:38 PM CDTSpecial Weather StatementAMAPotter37 min
Jun 19, 3:40 PM CDTSevere Thunderstorm WarningAMAPotter, Randall35 min
Jun 19, 4:11 PM CDTAreal Flood AdvisoryAMAPotter, Randall79 min
Jun 19, 4:13 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall47 min
Jun 19, 4:16 PM CDTSevere Thunderstorm WarningAMACollingsworth44 min
Jun 19, 4:30 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter45 min
Jun 19, 4:56 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall49 min
Jun 19, 4:58 PM CDTSpecial Weather StatementAMACollingsworth32 min
Jun 19, 5:12 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson33 min
Jun 19, 5:21 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson114 min
Jun 19, 5:43 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts46 min
Jun 19, 5:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Potter, Randall46 min
Jun 19, 5:59 PM CDTFlash Flood WarningAMAArmstrong, Carson3 hr
Jun 19, 6:27 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray48 min
Jun 19, 6:45 PM CDTSpecial Weather StatementAMADeaf Smith, Randall30 min
Jun 19, 2:23 AM CDTSpecial Weather StatementAMABeaver67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.